We’ve been told, over and over again, how irresponsible President Trump is for touting hydroxychloroquine as a potential agent to aid in COVID-19 recovery. That hyperventilating began anew this week when the president announced he was taking the controversial drug to prevent infection by the novel coronavirus.
Last month, the FDA pointed out the potential side effects of the drug.
“Hydroxychloroquine and chloroquine can cause abnormal heart rhythms such as QT interval prolongation and a dangerously rapid heart rate called ventricular tachycardia,” a notice from the agency read.
“We will continue to investigate risks associated with the use of hydroxychloroquine and chloroquine for COVID-19 and communicate publicly when we have more information.”
In a news briefing Monday, Trump said he asked his White House doctor about taking the drug, and the two discussed the potential risks and benefits of doing so.